Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 27, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Sep 2, 2014, 5:26 PM EDT for Mackinac County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2014, 5:26 PM EDT (21:26 UTC)
- Expired
- Sep 2, 2014, 6:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 142 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 5:31 PM EDT | HAIL 1 | 3 Wsw Curtis, MI | TWITTER REPORT FROM 7&4 NEWS. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WUUS53 KAPX 022126
SVRAPX
MIC097-022230-
/O.NEW.KAPX.SV.W.0027.140902T2126Z-140902T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
526 PM EDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...
* UNTIL 630 PM EDT
* AT 523 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF NEWBERRY TO 8 MILES NORTHEAST
OF MANISTIQUE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOULD CITY...CORINNE...ENGADINE...NAUBINWAY...GILCHRIST...GARNET...
REXTON...EPOUFETTE...EAST LAKE...BREVORT...GARFIELD TOWNSHIP...LOON
LAKE AND BATTY DOE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4626 8572 4625 8519 4621 8511 4616 8511
4616 8501 4603 8474 4597 8497 4604 8514
4604 8520 4609 8534 4607 8539 4609 8542
4607 8545 4609 8551 4596 8565 4596 8586
4620 8587
TIME...MOT...LOC 2126Z 304DEG 22KT 4627 8544 4602 8611
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
766
WWUS53 KAPX 022143
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
543 PM EDT TUE SEP 2 2014
MIC097-022230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-140902T2230Z/
MACKINAC MI-
543 PM EDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MACKINAC COUNTY UNTIL 630 PM EDT...
AT 542 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF GARNET TO 6 MILES NORTHWEST OF
SEUL CHOIX POINT...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NAUBINWAY...GILCHRIST...GARNET...REXTON...EPOUFETTE...BREVORT AND
BATTY DOE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4625 8544 4625 8524 4619 8511 4616 8511
4616 8503 4602 8477 4597 8496 4600 8502
4604 8514 4604 8520 4609 8534 4607 8537
4609 8542 4607 8545 4609 8551 4596 8565
4595 8574 4597 8587 4609 8587
TIME...MOT...LOC 2142Z 305DEG 22KT 4620 8532 4596 8599
HAIL...1.00IN
WIND...60MPH
$$
MLR897
WWUS53 KAPX 022203
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
603 PM EDT TUE SEP 2 2014
MIC097-022230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-140902T2230Z/
MACKINAC MI-
603 PM EDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MACKINAC COUNTY UNTIL 630 PM EDT...
AT 603 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REXTON TO SEUL CHOIX POINT...AND MOVING SOUTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EPOUFETTE AND BREVORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4625 8544 4625 8524 4619 8511 4616 8511
4616 8503 4602 8477 4597 8496 4600 8502
4604 8514 4604 8520 4609 8534 4607 8537
4609 8542 4607 8545 4609 8551 4596 8565
4595 8574 4597 8587 4609 8587
TIME...MOT...LOC 2203Z 305DEG 22KT 4612 8517 4589 8584
HAIL...1.00IN
WIND...60MPH
$$
MLR386
WWUS53 KAPX 022214
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
614 PM EDT TUE SEP 2 2014
MIC097-022230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-140902T2230Z/
MACKINAC MI-
614 PM EDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MACKINAC COUNTY UNTIL 630 PM EDT...
AT 611 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GILCHRIST TO 5 MILES SOUTHEAST OF NAUBINWAY TO 8 MILES
EAST OF SEUL CHOIX POINT TO SEUL CHOIX POINT...AND MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GARNET...REXTON...EPOUFETTE AND BREVORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4613 8558 4625 8546 4625 8524 4619 8511
4616 8511 4615 8501 4602 8477 4597 8496
4604 8514 4604 8520 4609 8534 4607 8539
4609 8542 4607 8545 4609 8551 4595 8569
4597 8587 4609 8587
TIME...MOT...LOC 2214Z 290DEG 23KT 4618 8538 4605 8535
4595 8574 4597 8594
HAIL...0.75IN
WIND...60MPH
$$
LAWRENCE501
WWUS53 KAPX 022224
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
624 PM EDT TUE SEP 2 2014
MIC097-022234-
/O.EXP.KAPX.SV.W.0027.000000T0000Z-140902T2230Z/
MACKINAC MI-
624 PM EDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MACKINAC COUNTY
WILL EXPIRE AT 630 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4613 8558 4625 8546 4625 8524 4619 8511
4616 8511 4615 8501 4602 8477 4597 8496
4604 8514 4604 8520 4609 8534 4607 8539
4609 8542 4607 8545 4609 8551 4595 8569
4597 8587 4609 8587
TIME...MOT...LOC 2224Z 290DEG 23KT 4616 8529 4603 8526
4593 8565 4595 8585
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:30 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 2, 3:30 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 330 PM EDT TUE SEP 2 2014 .SYNOPSIS... ISSUED AT 326 PM EDT TUE SEP 2 2014 HIGH PRESSURE RETURNS WITH QUIET WEATHER TONIGHT INTO WEDNESDAY...BEFORE A WARM FRONT BEGINS ITS APPROACH WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM AND ITS ACCOMPANYING COLD FRONT WILL BRING A PERIOD OF WINDY AND WARM WEATHER INTO LATE WEEK...WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ALSO EXPECTED. && .SHORT TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 326 PM EDT TUE SEP 2 2014 ...ISOLATED SHOWERS AND SLIGHT CHANCE FOR THUNDER... HIGH IMPACT WEATHER POTENTIAL: NONE EXPECTED...THOUGH THERE IS A LIGHTNING THREAT THROUGH EARLY EVENING. ISOLATED SHOWERS AND A SLIGHT CHANCE FOR THUNDERSTORMS CONTINUE THROUGH EARLY THIS EVENING AS A SHORT WAVE EVIDENT ON WATER VAPOR IMAGERY MOVES ACROSS THE AREA. MODELS INDICATE THAT WE HAVE DECENT LOW/MID LEVEL LAPSE RATES (6.5 C/KM) AND SEVERAL HUNDRED J/KG OF MIXED LAYER CAPE. SEVERE STORMS ARE NOT ANTICIPATED WITH WIND FIELDS ON THE LIGHTER SIDE (0-6KM BULK SHEAR 30 TO 35 KNOTS). SKIES SHOULD CLEAR OUT OVERNIGHT WITH DRIER AIR ADVECTING IN FROM THE WEST. TEMPERATURES WILL BE COOLER BUT ARE NOT EXPECTED TO BOTTOM OUT AS SOUTHWEST WINDS DO NOT APPEAR TO DECOUPLE. LOWS EXPECTED TO BE IN THE MIDDLE AND UPPER 50S. && .LONG TERM...(WEDNESDAY THROUGH TUESDAY) ISSUED AT 326 PM EDT TUE SEP 2 2014 WEDNESDAY...HIGH PRESSURE PROVIDES NORTHERN MICHIGAN WITH ONE MORE PRECIPITATION-FREE DAY BEFORE OUR NEXT ROUND OF PRECIPITATION BEGINS LATE WEDNESDAY INTO THURSDAY MORNING. CLOUDS WILL BE ON THE INCREASE AHEAD OF AN APPROACHING WARM FRONT FROM AN ASSOCIATED LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS. TEMPERATURES WILL WARM INTO THE UPPER 70S TO LOW 80S BEHIND THE WARM FRONT WITH A SOUTHERLY WIND FLOW. WEDNESDAY NIGHT INTO FRIDAY...WARM FRONT FROM AFOREMENTIONED LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL BEGIN ITS MARCH THROUGH NORTHERN MICHIGAN...PRODUCING RAIN SHOWERS AND STORMS...MAIN THREAT WILL BE DAMAGING WINDS IN ANY STORMS THURSDAY MORNING. IF...AND IT/S A BIG IF FOR NORTHERN MICHIGAN...SUBSIDENCE BEHIND MORNING CONVECTION DEPARTS FAR ENOUGH EAST AND REMNANT CLOUD COVER DIMINISHES...SOME STORMS COULD REACH SEVERE CRITERIA LATE THURSDAY INTO THE EVENING HOURS AS THE COLD FRONT FROM SAID LOW PRESSURE SYSTEM APPROACHES. MOST FAVORABLE AREA WITH LESS CLOUD COVER AND THE MOST DIURNAL HEATING WOULD BE NORTHWEST LOWER MICHIGAN AND INTO THE EASTERN UPPER PENINSULA. THIS AREA ALSO CORRELATES WELL WITH 0-6KM BULK SHEAR OF NEARLY 50 KTS...0-3KM HELICITY NEAR 400 M^2/S^2...AMPLE MOISTURE WITH DEW POINTS INTO THE UPPER 60S TO NEAR 70 DEGREES AND PWATS IN EXCESS OF 1.50 INCHES...SOUTHWESTERLY LOW LEVEL JET BETWEEN 35 AND 40 KTS...AND MLCAPE IN EXCESS OF 2500 J/KG...DISCRETE SUPERCELLS WOULD BE FAVORABLE IF AFOREMENTIONED CLOUD COVER DIMINISHES BY THURSDAY MORNING/EARLY AFTERNOON. MAIN THREATS IN ANY STORM WOULD BE WIND AND HAIL...WITH CAPE IN THE HAIL GROWTH ZONE IN EXCESS OF 1000 J/KG. THERE IS ALSO A POSSIBILITY OF TORNADOES IN ANY SUPERCELL THAT DOES DEVELOP. OTHER SCENARIO: IF CLOUD COVER CONTINUES LATE INTO THE DAY THURSDAY THEN WE WILL JUST SEE RAIN CHANCES WITH SOME EMBEDDED THUNDER POSSIBLE... LIMITING ANY REAL ORGANIZED STORMS TO DEVELOP TO PRODUCE ANY SEVERE WEATHER. TEMPERATURES BEHIND THIS COLD FRONT WILL BE COOLER FRIDAY. AS THE COLD FRONT PROGRESSES THROUGH NORTHERN MICHIGAN FROM NORTHWEST TO SOUTHEAST BEGINNING IN THE MORNING HOURS...TEMPERATURES WILL ONLY REACH INTO THE MIDDLE 60S IN THE UPPER PENINSULA...LOWER 70S OVER NORTHWEST LOWER MICHIGAN...AND NEAR 80 OVER OUR SOUTHEAST COUNTIES...AS THIS WILL BE THE LAST AREA DURING THE AFTERNOON HOURS FOR COLD FRONTAL PASSAGE. PRECIPITATION CHANCES WILL ALSO DECREASE FROM NORTHWEST TO SOUTHEAST AS THE SAID COLD FRONT CONTINUES TO DEPART EAST. REST OF PERIOD...FLOW BECOMES MORE ZONAL AS SURFACE HIGH PRESSURE BUILDS OVER THE GREAT LAKES REGION...PRODUCING COOLER AND PRECIPITATION-FREE DAYS. MODELS AGREE OF A DISTURBANCE DEVELOPING OVER THE CENTRAL PLAINS LATE IN THIS PERIOD...BUT SPECIFICS WILL HAVE TO WAIT AS TIMING AND LOCATION BECOMES MORE CONFIDENT...THIS WILL BE THE NEXT CHANCE FOR PRECIPITATION. TEMPERATURES THROUGHOUT THIS PERIOD WILL BE IN MID 60S TO LOW 70S THROUGHOUT THIS PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 135 PM EDT TUE SEP 2 2014 AN UPPER LEVEL DISTURBANCE WILL WORK ITS WAY ACROSS THE REGION THIS AFTERNOON BRINGING SHOWERS IN THE VICINITY OF ALL TERMINALS AND A SLIGHT CHANCE OF A THUNDERSTORM. OTHERWISE...QUIET WEATHER IS EXPECTED TONIGHT INTO WEDNESDAY AS WEAK HIGH PRESSURE TAKES OVER. MEANWHILE...WINDS WILL GRADUALLY BACK FROM THE WEST INTO THE SOUTHWEST AND BE GUSTY AT TIMES...THOUGH FAIRLY LIGHT TONIGHT. && .MARINE... ISSUED AT 326 PM EDT TUE SEP 2 2014 FAIRLY QUIET CONDITIONS ARE EXPECTED INTO MIDWEEK AS HIGH PRESSURE BRUSHES THROUGH THE LAKES. SOUTHWEST WINDS WILL CONTINUE THROUGH WEDNESDAY...REMAINING UNDER 15 KNOTS. WINDS WILL INCREASE FROM THE SOUTHWEST LATER WEDNESDAY NIGHT AND THURSDAY AS A WARM FRONT ARRIVES...POTENTIALLY BECOMING QUITE GUSTY TOWARD THURSDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. HIGH PRESSURE...LIGHTER WINDS...AND MUCH COOLER CONDITIONS ARE EXPECTED HEADING INTO THE WEEKEND AS HIGH PRESSURE RETURNS. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SYNOPSIS...AM SHORT TERM...AS LONG TERM...TL AVIATION...AS MARINE...AS
Hazardous weather outlook, Sep 2, 3:31 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 331 PM EDT TUE SEP 2 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031045- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 331 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH EARLY THIS EVENING ACROSS ALL OF NORTHERN MICHIGAN. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE ANTICIPATED ACROSS NORTHERN MICHIGAN ANY TIME FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING. THE EXACT CONFIDENCE IN THE TIMING AND EVOLUTION REMAINS RATHER LOW. THE BEST CHANCE FOR THUNDERSTORMS WILL BE LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. THE PRIMARY THREAT WITH ANY SEVERE STORM WILL BE FOR DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. AJS
In the hours before
Local storm report, Sep 2, 1:46 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
146 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TORNADO 3 E INTERSTATE 75 MILE 45.33N 84.54W
09/01/2014 CHEBOYGAN MI NWS STORM SURVEY
A NATIONAL WEATHER SERVICE STORM SURVEY CONFIRMED AN EF-0
TORNADO. DAMAGE CONSISTED OF UPROOTED AND SNAPPED TREES.
THE MAXIMUM WINDS WERE ESTIMATED AT 80 MPH. THE PATH
LENGTH WAS 0.2 MILES WITH A MAXIMUM WIDTH OF 30 YARDS.
&&
JKEYSORLocal storm report, Sep 2, 1:54 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
154 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TORNADO 3 SW FREDERIC 44.76N 84.77W
09/01/2014 CRAWFORD MI NWS STORM SURVEY
A NATIONAL WEATHER SERVICE STORM SURVEY CONFIRMED AN EF-1
TORNADO. DAMAGE CONSISTED OF UPROOTED AND SNAPPED TREES
AS WELL AS SIGNIFICANT ROOF DAMAGE TO ONE RESIDENCE AND
SIGNIFICANT DAMAGE TO A BARN. THE MAXIMUM WINDS WERE
ESTIMATED AT 100 MPH. THE PATH OF LENGTH WAS 9.1 MILES
WITH A MAXIMUM WIDTH OF 75 YARDS. THE TORNADO WAS ON THE
GROUND FOR APPROXIMATELY 13 MINUTES.
&&
JARNOTTLocal storm report, Sep 2, 1:58 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
158 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TORNADO 3 NNE DARRAGH 44.81N 85.03W
09/01/2014 F1 KALKASKA MI NWS STORM SURVEY
NATIONAL WEATHER SERVICE STORM SURVEY CONFIRMED AN EF-1
TORNADO. DAMAGE CONSISTED OF MAINLY UPROOTED HARDWOOD AND
SOFTWOOD TREES...WITH SEVERAL RESIDENCES DAMAGED FROM
FALLING TREES. MAXIMUM WINDS ARE ESTIMATED AT 100
MPH...WITH A TOTAL PATH LENGTH OF APPROXIMATELY 3.95
MILES. INITIAL TORNADO TOUCHDOWN OCCURRED 1 MILE NORTH OF
THE NORTH TIP OF MANISTEE LAKE AT 153 PM...AND THE
TORNADO LIFTED 2 MILES NORTH OF OXBOW LAKE AT
APPROXIMATELY 159 PM.
&&
JARNOTTSpecial weather statement, Sep 2, 5:13 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 513 PM EDT TUE SEP 2 2014 MIZ008-015-022215- CHIPPEWA MI-MACKINAC MI- 513 PM EDT TUE SEP 2 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF PARADISE TO 9 MILES NORTH OF MANISTIQUE...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SAULT STE. MARIE... CURTIS... HULBERT... ECKERMAN... BAYVIEW CAMPGROUND... STRONGS... GOULD CITY... CORINNE... ENGADINE... THREE LAKES... BAY MILLS... RACO... NAUBINWAY... GILCHRIST... BRIMLEY... GARNET... BRIMLEY STATE PARK... REXTON... TROUT LAKE... PLATT LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:38 PM EDT | Special Marine Warning | APX | 82 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.